Alert archive / Kansas / Special Weather Statements in 2020
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Jul 9, 2020, 11:21 AM CDT for Elk County, Kansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2020, 11:21 AM CDT (16:21 UTC)
- Expired
- Jul 9, 2020, 11:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Wichita, KS
County Elk County, KS
The radar
The Wichita radar (KICT), 84 km from the middle of the area, began a volume at 16:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 4.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -556 J/kg
- Mixed-layer LCL
- 1789 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 235 m²/s²
- 0-3 km storm-relative helicity
- 662 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
513
WWUS83 KICT 091621
SPSICT
Special Weather Statement
National Weather Service Wichita KS
1121 AM CDT Thu Jul 9 2020
KSZ069-070-094-091645-
Butler KS-Greenwood KS-Elk KS-
1121 AM CDT Thu Jul 9 2020
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Southeastern Butler County in south central Kansas...
Southwestern Greenwood County in southeastern Kansas...
Northwestern Elk County in southeastern Kansas...
* Until 1145 AM CDT.
* At 1118 AM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm 9 miles northeast of Latham, or 11
miles east of Leon...moving southeast at 30 mph.
hail up to the size of nickels...and wind gusts up to 50 mph will be
possible with this storm.
* Locations impacted include...
Howard, Grenola, Piedmont and Beaumont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3744 9653 3748 9652 3748 9656 3773 9675
3778 9664 3753 9608 3732 9644
TIME...MOT...LOC 1620Z 312DEG 25KT 3766 9657
$$
MCGUIREWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Jul 9, 6:44 AM CDT, 4 hours 37 minutes earlier.
Area forecast discussion, Jul 9, 6:44 AM CDT, 4 hours 37 minutes before
Area Forecast Discussion National Weather Service Wichita KS 644 AM CDT Thu Jul 9 2020 .SHORT TERM...(Today through Saturday night) Issued at 250 AM CDT Thu Jul 9 2020 Today-tonight: MCS continue to race across forecast area at this time. Thinking combo of outflow and clouds may cut into temperatures, especially in southeast KS. Several models linger/develop precipitation on back edge of MCS later this morning, while some fester or redevelop storms this afternoon in southeast KS. The latter seems more likely if MCV develops, but less likely if MCS remains forward propagating. Temperatures in far west are considerably less certain. Will continue to carry small pops in far southeast KS late this afternoon mainly due to uncertainty. Tonight: Question tonight is whether storms develop as low level jet overruns as outflow boundary, another MCS rolls in from the northwest, or both. Have continue small pops through the evening across the south for the former, but confidence is not particularly high. Thinking better chance is later, but not confident about coverage. Friday-Friday night: Appears to be second verse with questions about post MCS clouds and the effect on afternoon temperatures. Went near median of model spread for highs. Saturday: Temperatures should warm a bit on Saturday, with chance for another nocturnal MCS Saturday night that would clip far northeast edge of forecast area. -Howerton .LONG TERM...(Sunday through Wednesday) Issued at 250 AM CDT Thu Jul 9 2020 Appears that upper ridge will be the predominate player during this period, with only small chances for nocturnal storms potentially clipping parts of the area. Temperatures will likely increase during this period. -Howerton && .AVIATION...(For the 12Z TAFS through 12Z Friday morning) Issued at 641 AM CDT Thu Jul 9 2020 Low confidence forecast. Ongoing storms will continue to develop west of I-35 in strong 850MB moisture transport. Anticipate this to wane mid morning. Showers/thunderstorms will likely linger longer at KCNU, possibly into early afternoon. Unclear whether there will additional storms this afternoon - if so KCNU and KICT would be most likely candidates. Small chance for storms after midnight at KSLN and towards daybreak at KCNU as another Nebraska MCS rolls southeast during the night. -Howerton && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 90 73 94 76 / 20 30 10 10 Hutchinson 89 71 93 74 / 20 30 10 10 Newton 88 71 92 75 / 30 30 10 10 ElDorado 88 70 90 74 / 60 30 10 10 Winfield-KWLD 90 71 94 76 / 40 50 10 0 Russell 88 69 93 72 / 20 20 0 10 Great Bend 90 70 93 72 / 20 20 0 10 Salina 90 70 94 75 / 30 20 10 10 McPherson 88 71 93 73 / 30 20 10 10 Coffeyville 85 71 92 76 / 80 50 10 10 Chanute 85 70 91 74 / 80 30 10 10 Iola 86 69 91 74 / 80 20 10 10 Parsons-KPPF 84 70 92 76 / 80 40 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...PJH LONG TERM...PJH AVIATION...PJH
Hazardous weather outlook, Jul 9, 9:05 AM CDT, 2 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 905 AM CDT Thu Jul 9 2020 KSZ032-033-047>053-067>072-082-083-091>096-098>100-100900- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 905 AM CDT Thu Jul 9 2020 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight showers and thunderstorms will continue to impact portions of south central and southeast Kansas this morning. The strongest storms may produce wind gusts to 50 mph and dime sized hail in addition to localized flooding. There is a chance of storms redeveloping this afternoon or more likely this evening roughly south of highway 400. If these storms develop, some may be strong or severe. Storms are also possible later tonight in central Kansas as storms move in from Nebraska. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Heat indices of 100 to 105 are possible Friday across south central Kansas and 100 to 108 area wide on Saturday. Similar values are possible area wide on Monday and likely on Tuesday and Wednesday. There are small chances of thunderstorms Monday night and Tuesday night, mainly across central Kansas. .SPOTTER INFORMATION STATEMENT... There is a small chance that spotter activation might be required south of highway 400 this afternoon. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
In the hours before
Special weather statement, Jul 9, 7:46 AM CDT, 3 hours 35 minutes before
Special Weather Statement National Weather Service Wichita KS 746 AM CDT Thu Jul 9 2020 KSZ067-091315- Reno KS- 746 AM CDT Thu Jul 9 2020 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Central Reno County in south central Kansas... * Until 815 AM CDT. * At 743 AM CDT...National Weather Service meteorologists were tracking a strong thunderstorm near Partridge, or 11 miles northwest of Pretty Prairie...moving east at 25 mph. Hail up to the size of dimes...and wind gusts up to 50 mph will be possible with this storm. * Locations impacted include... Hutchinson, South Hutchinson, Haven, Arlington, Partridge, Abbyville, Yoder, Hutchinson Airport and Cheney Lake. LAT...LON 3781 9830 3800 9830 3809 9777 3780 9776 TIME...MOT...LOC 1246Z 268DEG 23KT 3793 9813 VAUGHAN
Special weather statement, Jul 9, 8:47 AM CDT, 2 hours 34 minutes before
Special Weather Statement National Weather Service Wichita KS 847 AM CDT Thu Jul 9 2020 KSZ083-091445- Sedgwick KS- 847 AM CDT Thu Jul 9 2020 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Eastern Sedgwick County in south central Kansas... * Until 945 AM CDT. * At 846 AM CDT...trained weather spotters reported a strong thunderstorm over Eisenhower National Airport, or 6 miles west of Downtown Wichita...moving east at 20 mph. hail up to the size of dimes will be possible with this storm. * Locations impacted include... Wichita, Derby, Andover, Haysville, Park City, Valley Center, Bel Aire, Goddard, Rose Hill, Maize, Colwich, Downtown Wichita, Kechi, Eastborough, West Wichita, East Wichita, Eisenhower National Airport, Northeast Wichita, Mcconnell Air Force Base and South Wichita. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3778 9757 3786 9715 3757 9715 3757 9753 TIME...MOT...LOC 1347Z 257DEG 19KT 3767 9745 Martin
Local storm report, Jul 9, 8:58 AM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
858 AM CDT THU JUL 9 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 AM HAIL WEST WICHITA 37.69N 97.46W
07/09/2020 E0.75 INCH SEDGWICK KS NWS EMPLOYEE
&&
MWMSpecial weather statement, Jul 9, 9:04 AM CDT, 2 hours 17 minutes before
Special Weather Statement National Weather Service Wichita KS 904 AM CDT Thu Jul 9 2020 KSZ092-093-091500- Cowley KS-Sumner KS- 904 AM CDT Thu Jul 9 2020 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Central Cowley County in south central Kansas... East central Sumner County in south central Kansas... * Until 1000 AM CDT. * At 901 AM CDT...National Weather Service meteorologists were tracking a strong thunderstorm near Oxford...moving east at 25 mph. hail up to the size of dimes will be possible with this storm. * Locations impacted include... Arkansas City, Winfield, Oxford, Burden, Dexter, Geuda Springs, Cambridge and Strother Field Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3708 9726 3728 9727 3735 9653 3707 9653 TIME...MOT...LOC 1404Z 271DEG 22KT 3719 9717 Martin
Special weather statement, Jul 9, 9:16 AM CDT, 2 hours 5 minutes before
Special Weather Statement National Weather Service Wichita KS 916 AM CDT Thu Jul 9 2020 KSZ069-093-091500- Butler KS-Cowley KS- 916 AM CDT Thu Jul 9 2020 The National Weather Service in Wichita has issued a * Significant Weather Advisory for... Southern Butler County in south central Kansas... Northeastern Cowley County in south central Kansas... * Until 1000 AM CDT. * At 914 AM CDT...National Weather Service meteorologists were tracking a strong thunderstorm near Douglass...moving east at 50 mph. hail up to the size of dimes will be possible with this storm. * Locations impacted include... Andover, Augusta, Rose Hill, Douglass, Atlanta, Latham and Augusta Municipal Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3748 9715 3770 9715 3765 9653 3735 9653 TIME...MOT...LOC 1416Z 284DEG 44KT 3756 9704 Martin
Special weather statement, Jul 9, 11:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Wichita KS
1121 AM CDT Thu Jul 9 2020
KSZ069-070-094-091645-
Butler KS-Greenwood KS-Elk KS-
1121 AM CDT Thu Jul 9 2020
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Southeastern Butler County in south central Kansas...
Southwestern Greenwood County in southeastern Kansas...
Northwestern Elk County in southeastern Kansas...
* Until 1145 AM CDT.
* At 1118 AM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm 9 miles northeast of Latham, or 11
miles east of Leon...moving southeast at 30 mph.
hail up to the size of nickels...and wind gusts up to 50 mph will be
possible with this storm.
* Locations impacted include...
Howard, Grenola, Piedmont and Beaumont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3744 9653 3748 9652 3748 9656 3773 9675
3778 9664 3753 9608 3732 9644
TIME...MOT...LOC 1620Z 312DEG 25KT 3766 9657
MCGUIREThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 11:59 PM CDT | Special Weather Statement | ICT | Lincoln | 46 min |
| Jul 9, 12:53 AM CDT | Special Weather Statement | ICT | Lincoln | 37 min |
| Jul 9, 1:19 AM CDT | Special Weather Statement | ICT | Saline | 41 min |
| Jul 9, 2:03 AM CDT | Special Weather Statement | ICT | McPherson, Marion, Saline | 42 min |
| Jul 9, 2:45 AM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 60 min |
| Jul 9, 3:06 AM CDT | Special Weather Statement | ICT | McPherson | 24 min |
| Jul 9, 3:47 AM CDT | Special Weather Statement | ICT | Butler, Chase, Greenwood, Harvey, Marion | 58 min |
| Jul 9, 4:03 AM CDT | Special Weather Statement | ICT | Russell | 27 min |
| Jul 9, 4:11 AM CDT | Special Weather Statement | ICT | McPherson | 34 min |
| Jul 9, 4:29 AM CDT | Special Weather Statement | ICT | Allen, Butler, Elk, Greenwood, Neosho, Wilson and 1 more | 61 min |
| Jul 9, 4:31 AM CDT | Special Weather Statement | ICT | Ellsworth, Lincoln, Russell | 44 min |
| Jul 9, 4:35 AM CDT | Special Weather Statement | ICT | Cowley, Sedgwick, Sumner | 40 min |
| Jul 9, 4:48 AM CDT | Special Weather Statement | ICT | Harvey | 27 min |
| Jul 9, 5:07 AM CDT | Special Weather Statement | ICT | Ellsworth, Saline | 38 min |
| Jul 9, 5:13 AM CDT | Special Weather Statement | ICT | Cowley, Harvey, Sedgwick, Sumner | 62 min |
| Jul 9, 5:27 AM CDT | Special Weather Statement | ICT | Allen, Butler, Chautauqua, Elk, Greenwood, Labette and 4 more | 48 min |
| Jul 9, 5:39 AM CDT | Special Weather Statement | ICT | Ellsworth, Lincoln, McPherson, Rice, Saline | 51 min |
| Jul 9, 5:54 AM CDT | Special Weather Statement | ICT | Reno | 36 min |
| Jul 9, 6:13 AM CDT | Special Weather Statement | ICT | Chautauqua, Cowley, Labette, Montgomery, Neosho, Wilson | 47 min |
| Jul 9, 6:24 AM CDT | Special Weather Statement | ICT | Butler, Chase, Harvey, McPherson, Marion, Reno | 51 min |
| Jul 9, 7:14 AM CDT | Special Weather Statement | ICT | Sumner | 31 min |
| Jul 9, 7:46 AM CDT | Special Weather Statement | ICT | Reno | 29 min |
| Jul 9, 8:47 AM CDT | Special Weather Statement | ICT | Sedgwick | 58 min |
| Jul 9, 9:04 AM CDT | Special Weather Statement | ICT | Cowley | 56 min |
| Jul 9, 9:16 AM CDT | Special Weather Statement | ICT | Butler | 44 min |
| Jul 9, 12:01 PM CDT | Special Weather Statement | ICT | Elk | 29 min |
| Jul 9, 3:34 PM CDT | Special Weather Statement | ICT | Chautauqua | 26 min |
Nearby
Special Weather Statements in Kansas, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.